MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF4646C200TU
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/22/2017
Type of Reportable Event Malfunction
Event or Problem Description
A valiant captivia stent graft system was implanted in a patient for the endovascular treatment of a 5.3 cm in diameter thoracic aortic aneurysm.It was reported that during the deployment of the valiant stent graft, the physician was turning the blue portion of deployment handle and there was a clicking sound and periodically sticking/catching during rotation.The valiant stent graft was successfully deployed at the intended landing zone.The physician stated that the cause of the event could not be determined.No clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Device evaluation summary: the complaint could not be confirmed since the event took place in-vivo; the graft cover was successfully retracted and recombined without issue on the bench.No clicking sound or catching was observed during analysis.The root cause of the event could not be conclusively determined; however, the two kinks noted in the region of the stent graft may have led to higher than typical deployment forces, which may have subsequently caused the clicking and catching encounter during the deployment.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth, no eval explain code.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6492283
Report Number2953200-2017-00596
Device Sequence Number1268991
Product Code MIH
UDI-Device Identifier00643169346512
UDI-Public00643169346512
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Model NumberVAMF4646C200TU
Device Catalogue NumberVAMF4646C200TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2017
Initial Date Received by Manufacturer 03/22/2017
Supplement Date Received by ManufacturerNot provided
05/01/2017
Initial Report FDA Received Date04/13/2017
Supplement Report FDA Received Date05/24/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR